Alert archive / Georgia / High Wind Watches in 2009
High Wind Watch 2, NWS Atlanta, GA
NWS Atlanta, GA issued this high wind watch at Dec 1, 2009, 12:43 PM EST for 13 counties in Georgia. It took effect at Dec 2, 2009, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 1, 2009, 12:43 PM EST (17:43 UTC)
- In effect from
- Dec 2, 2009, 4:00 AM EST
- Expired
- Dec 2, 2009, 1:23 AM EST
- In force
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 146 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 011743 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1243 PM EST TUE DEC 1 2009 GAZ011-012-019>025-027-030>039-041>062-066>075-078>084-089>096- 102>107-020145- /O.NEW.KFFC.WI.Y.0023.091202T0900Z-091203T0300Z/ CHATTOOGA-GORDON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON- MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE- OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD- COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK- WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN- WASHINGTON-GLASCOCK-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH- HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE... MACON...COLUMBUS...WARNER ROBINS...LUMPKIN...AMERICUS...CORDELE 1243 PM EST TUE DEC 1 2009 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY. STRONG WINDS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA ON WEDNESDAY AS STRONG LOW PRESSURE DEVELOPS OVER ALABAMA IN THE MORNING THEN MOVES INTO EASTERN TENNESSEE IN THE AFTERNOON. SOUTHEAST WINDS AT 15 TO 25 MPH WITH GUSTS OVER 35 MPH ARE EXPECTED. THE WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET ON WEDNESDAY. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GAZ001>009-013>016-020145- /O.NEW.KFFC.HW.A.0002.091202T0900Z-091203T0300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 1243 PM EST TUE DEC 1 2009 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. STRONG WINDS ARE EXPECTED ACROSS MUCH OF NORTH GEORGIA ON WEDNESDAY AS STRONG LOW PRESSURE DEVELOPS OVER ALABAMA IN THE MORNING THEN MOVES INTO EASTERN TENNESSEE IN THE AFTERNOON. DURING THE EARLY MORNING HOURS IN THE RIDGETOPS AND SOUTHEAST FACING SLOPES OF FAR NORTH GEORGIA...VERY STRONG SOUTHEAST WINDS MAY DEVELOP WITH GUSTS IN EXCESS OF 50 MPH. SOME CHANNELING MAY CAUSE ISOLATED AREAS TO GUST OVER 60 MPH. THESE GUSTS MAY SUBSIDE DURING THE DAY WEDNESDAY HOWEVER SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH CAN BE EXPECTED. THE WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 35 MPH...OR GUSTS OF 45 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
000 WWUS72 KFFC 012047 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 347 PM EST TUE DEC 1 2009 GAZ011-012-019>025-027-030>039-041>062-066>075-078>084-089>096- 102>107-020515- /O.CON.KFFC.WI.Y.0023.091202T0900Z-091203T0300Z/ CHATTOOGA-GORDON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON- MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE- OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD- COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK- WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN- WASHINGTON-GLASCOCK-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH- HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE... MACON...COLUMBUS...WARNER ROBINS...LUMPKIN...AMERICUS...CORDELE 347 PM EST TUE DEC 1 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY. STRONG WINDS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA ON WEDNESDAY AS STRONG LOW PRESSURE OVER ALABAMA IN THE MORNING DEEPENS...THEN MOVES INTO EASTERN TENNESSEE IN THE LATE AFTERNOON. SOUTHEAST WINDS AT 15 TO 25 MPH WITH GUSTS OVER 35 MPH ARE EXPECTED. THE WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET ON WEDNESDAY. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GAZ001>009-013>016-020515- /O.CON.KFFC.HW.A.0002.091202T0900Z-091203T0300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 347 PM EST TUE DEC 1 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... STRONG WINDS ARE EXPECTED ACROSS MUCH OF NORTH GEORGIA ON WEDNESDAY AS STRONG LOW PRESSURE OVER ALABAMA IN THE MORNING DEEPENS...THEN MOVES INTO EASTERN TENNESSEE IN THE LATE AFTERNOON. DURING THE EARLY MORNING HOURS IN THE RIDGE TOPS AND SOUTHEAST FACING SLOPES OF FAR NORTH GEORGIA...VERY STRONG SOUTHEAST WINDS MAY DEVELOP WITH GUSTS IN EXCESS OF 50 MPH. SOME CHANNELING MAY CAUSE ISOLATED AREAS TO GUST OVER 60 MPH. THESE GUSTS MAY SUBSIDE DURING THE DAY WEDNESDAY...HOWEVER SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH CAN BE EXPECTED. THE WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 35 MPH...OR GUSTS OF 45 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
000 WWUS72 KFFC 020233 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 933 PM EST TUE DEC 1 2009 GAZ011-012-019>025-027-030>039-041>062-066>075-078>084-089>096- 102>107-021045- /O.CON.KFFC.WI.Y.0023.091202T0900Z-091203T0300Z/ CHATTOOGA-GORDON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON- MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE- OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD- COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK- WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN- WASHINGTON-GLASCOCK-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH- HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE... MACON...COLUMBUS...WARNER ROBINS...LUMPKIN...AMERICUS...CORDELE 933 PM EST TUE DEC 1 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY. STRONG WINDS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA ON WEDNESDAY AS STRONG LOW PRESSURE OVER ALABAMA IN THE MORNING DEEPENS...THEN MOVES INTO EASTERN TENNESSEE IN THE LATE AFTERNOON. SOUTHEAST WINDS AT 15 TO 25 MPH WITH GUSTS OVER 35 MPH ARE EXPECTED. THE WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET ON WEDNESDAY. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GAZ001>009-013>016-021045- /O.CON.KFFC.HW.A.0002.091202T0900Z-091203T0300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 933 PM EST TUE DEC 1 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM EST WEDNESDAY THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM EST WEDNESDAY THROUGH WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 35 MPH...OR GUSTS OF 45 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
000 WWUS72 KFFC 020623 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 123 AM EST WED DEC 2 2009 GAZ001>009-013>016-021600- /O.UPG.KFFC.HW.A.0002.091202T0900Z-091203T0300Z/ /O.NEW.KFFC.HW.W.0004.091202T0900Z-091203T0300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 123 AM EST WED DEC 2 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HIGH WIND WARNING FOR THE HIGHER ELEVATIONS OF NORTH GEORGIA...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. STRONG WINDS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY AS A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN LOUISIANA EARLY THIS MORNING DEEPENS...AND MOVES NORTHEAST ACROSS ALABAMA AND INTO CENTRAL TENNESSEE TODAY. SOUTHEAST WINDS AT 20 TO 35 MPH WITH HIGHER GUSTS AT OR ABOVE 45 MPH ARE EXPECTED TODAY...ESPECIALLY IN THE HIGHER ELEVATIONS OF NORTH GEORGIA. THE WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OF 45 MPH OR MORE COULD TOPPLE TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. WINDS THIS STRONG WILL MAKE DRIVING EXTREMELY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION TODAY. && $$ GAZ076-085-086-097-098-108>113-021600- /O.EXA.KFFC.WI.Y.0023.091202T0900Z-091203T0300Z/ JEFFERSON-JOHNSON-EMANUEL-LAURENS-TREUTLEN-WILCOX-DODGE-TELFAIR- WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...DUBLIN...VIDALIA 123 AM EST WED DEC 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. STRONG WINDS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY AS STRONG LOW PRESSURE SYSTEM OVER SOUTH LOUISIANA EARLY THIS MORNING DEEPENS...AND MOVES NORTHEAST ACROSS ALABAMA AND INTO CENTRAL TENNESSEE TODAY. SOUTHEAST WINDS AT 15 TO 25 MPH WITH GUSTS OVER 35 MPH ARE EXPECTED. THE WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET THIS EVENING. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GAZ011-012-019>025-027-030>039-041>062-066>075-078>084-089>096- 102>107-021600- /O.CON.KFFC.WI.Y.0023.091202T0900Z-091203T0300Z/ CHATTOOGA-GORDON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON- MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE- OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD- COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK- WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN- WASHINGTON-GLASCOCK-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH- HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE... MACON...COLUMBUS...WARNER ROBINS...LUMPKIN...AMERICUS...CORDELE 123 AM EST WED DEC 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR MOST OF NORTH AND CENTRAL GEORGIA. STRONG WINDS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY AS STRONG LOW PRESSURE SYSTEM OVER SOUTH LOUISIANA EARLY THIS MORNING DEEPENS...AND MOVES NORTHEAST ACROSS ALABAMA AND INTO CENTRAL TENNESSEE TODAY. SOUTHEAST WINDS AT 15 TO 25 MPH WITH GUSTS OVER 35 MPH ARE EXPECTED. THE WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET THIS EVENING. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this high wind watch went out at Dec 1, 4:35 AM EST, 8 hours 8 minutes earlier.
Area forecast discussion, Dec 1, 4:35 AM EST, 8 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 435 AM EST TUE DEC 1 2009 .SHORT TERM /TODAY THROUGH THURSDAY/... MODELS CONTINUE TO ADVERTISE HEAVY RAIN ON WEDNESDAY AS A GULF LOW PUSHES INTO SOUTH ALABAMA EARLY WEDNESDAY MORNING...THEN TRACKS ACROSS THE TENNESSEE VALLEY THROUGH WEDNESDAY AFTERNOON. IT APPEARS THE EVENT WILL START OUT AS A STABLE RAIN TUESDAY NIGHT AS GULF MOISTURE OVERRUNS A COOL NE WIND FLOW AT THE SURFACE. THEN AS THE GULF LOW PUSHES NEWD ACROSS ALABAMA AND INTO TENNESSEE...EXPECT A WARM FRONT TO SURGE NORTHWARD...WITH INCREASING INSTABILITY IN ITS WAKE. DESPITE CLOUDS AND RAIN...EXPECT MOST UNSTABLE CAPE ACROSS PARTS OF CENTRAL GEORGIA TO CLIMB INTO THE 200-500 RANGE BY WEDNESDAY AFTERNOON. ALTHOUGH CAPE VALUES SEEM LOW...EXPECT FAVORABLE LARGE- SCALE ASCENT AND HIGH SHEAR ENVIRONMENT TO SUPPORT ON- GOING STORM DEVELOPMENT TO THE SOUTH...THAT SHOULD QUICKLY TRACK NORTHWARD INTO THE SOUTHERN REACHES OF THE FORECAST AREA. FAST MOVING ORGANIZED BANDS OF HEAVY SHOWERS OR THUNDERSTORMS COULD PRODUCE STRONG TO DAMAGING WINDS. THE STRONG LOW LEVEL WIND SHEAR AND HIGH HELICITY VALUES ALSO SUGGEST A POTENTIAL FOR A FEW SMALL TORNADOES. IT APPEARS THE MAIN SEVERE THREAT WILL BE FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... AND GENERALLY ALONG AND SOUTH OF A WEST POINT TO ATHENS LINE WHERE THE GREATER INSTABILITIES ARE EXPECTED. ALTHOUGH CONFIDENCE FOR SEVERE STORMS IS FAIRLY LOW... THE CONFIDENCE FOR HEAVY RAIN IS MUCH HIGHER. STILL EXPECTING WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH SOME ISOLATED HIGHER AMOUNTS POSSIBLE. THESE AMOUNTS SHOULD BE SUFFICIENT TO CAUSE MINOR FLOODING OF CREEKS AND RIVERS. WILL UPDATE THE HYDROLOGIC OUTLOOK (ESFFFC) PRODUCT THIS MORNING...AND SUGGEST THE DAY SHIFT FOLLOW WITH A FLASH FLOOD WATCH LATER TODAY. THE SYSTEM LIFTS OUT WEDNESDAY NIGHT...BUT COULD SEE SOME WRAP AROUND CLOUDS PRODUCE PATCHES OF LIGHT RAIN ACROSS NORTH GA BY THURSDAY MORNING. HOWEVER... TEMPS DO NOT APPEAR TO BE COLD ENOUGH TO SUPPORT ANY WINTRY MIX. BUILDING HIGH PRESSURE AND CLEARING CONDITIONS ARE EXPECTED ON THURSDAY. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... MODELS SHOW SOME SIGNIFICANT CHANGES TO THE EXTENDED THIS RUN. THE GFS IS DEVELOPING ANOTHER GULF LOW THAT TRACKS ACROSS CENTRAL FLORIDA ON SATURDAY. THIS WOULD SPREAD AMPLE CLOUDS AND RAIN CHANCES NORTHWARD INTO GA OVER THE WEEKEND. HOWEVER...PREFER THE ECMWF THAT DEVELOPS THE SURFACE LOW OFF THE GA/SC COASTS AND TRACKS IT UP THE ATLANTIC COAST... RESULTING IN MUCH LESS IMPACT HERE OVER THE WEEKEND. HOWEVER...THE STRONG UPPER DISTURBANCE THAT TRACKS ACROSS THE DEEP SOUTH AND DEVELOPS THE SURFACE LOW WILL WARRANT A SLIGHT CHANCE OF RAIN FRIDAY NIGHT AND SATURDAY. ALTHOUGH GUIDANCE HAS WARMED FRIDAY NIGHT LOWS FOR MOST AREAS... THE NORTHERN THIRD OF THE STATE REMAINS COLD ENOUGH TO SUPPORT SNOW IF ADEQUATE MOISTURE CAN BE POOLED AHEAD OF THE APPROACHING DISTURBANCE. HOWEVER...SUSPECT MOISTURE WILL BE TOO LIMITED TO SEE ANYTHING BUT A FEW FLURRIES OR SPRINKLES. OTHERWISE...EXPECT COOL HIGH PRESSURE TO PREVAIL SUNDAY-MONDAY WITH INCREASING RAIN CHANCES BY MID WEEK AS ANOTHER FRONTAL SYSTEM BEGINS TO KICK EAST OF THE PLAINS. && .AVIATION... GENERALLY CLEAR SKIES AND LIGHT WINDS HAVE PREVAILED OVERNIGHT...AND WITH WINDS LIGHTER THAN EXPECTED...VSBYS COULD DROP TO MVFR IN SOME AREAS. NW WINDS EXPECTED TO SHIFT TO NE AROUND 12Z...AND BECOME EAST BY 18Z. VFR CONDITIONS ARE EXPECTED TO CONTINUE TODAY...WITH CLOUDS MOVING IN TONIGHT ASSOCIATED WITH LOW PRESSURE SYSTEM. WINDS WILL PICK UP LATER TODAY AND OVERNIGHT AS THE SYSTEM APPROACHES...WITH SOME AREAS SEEING 25KT OR HIGHER GUSTS AFTER 06Z. RAIN WILL BE MOVING IN LATE TONIGHT...WITH SHOWERS EXPECTED IN THE ATLANTA AREA BY 06Z. MVFR CIGS EXPECTED EARLY WED. CONVECTIVE ACTIVITY EXPECTED ACROSS PORTIONS OF CENTRAL GA WED...BUT HAVE HELD OFF INTRODUCING CB/TS IN CSG AND MCN TAFS FOR NOW. 31/LEG && .PRELIMINARY POINT TEMPS/POPS... ATHENS 59 44 52 45 58 / 0 90 100 50 10 ATLANTA 57 44 56 42 54 / 5 100 100 40 10 BLAIRSVILLE 56 39 51 39 51 / 0 80 100 60 10 CARTERSVILLE 58 43 55 41 54 / 0 90 100 50 10 COLUMBUS 60 51 65 45 61 / 10 100 100 20 10 GAINESVILLE 56 43 50 43 54 / 0 90 100 50 10 MACON 62 51 64 45 62 / 10 100 100 40 10 ROME 58 44 54 42 53 / 0 90 100 50 10 PEACHTREE CITY 58 46 61 41 55 / 5 100 100 30 10 VIDALIA 65 51 68 47 62 / 0 90 100 60 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39/31
Hazardous weather outlook, Dec 1, 10:50 AM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1050 AM EST TUE DEC 1 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1050 AM EST TUE DEC 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA AFTER MIDNIGHT. .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE SOUTHEAST U.S. WILL MOVE EASTWARD OVER THE ATLANTIC OCEAN TODAY AND TONIGHT AS A GULF LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST. LIGHT TO MODERATE RAIN ACCOMPANYING THIS SYSTEM WILL MOVE INTO PORTIONS OF NORTH AND CENTRAL GEORGIA TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE ACROSS CENTRAL GEORGIA AFTER MIDNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH THIS LOW PRESSURE SYSTEM IS HEAVY RAIN. PORTIONS OF WEST CENTRAL GEORGIA COULD RECEIVE 1 TO 2 INCHES OF RAIN BY SUNRISE. LIGHTNING IS ALSO POSSIBLE WITH AN ISOLATED THUNDERSTORM ACROSS CENTRAL GEORGIA AFTER MIDNIGHT. .DISCUSSION... A LOW PRESSURE SYSTEM LOCATED OVER THE WESTERN GULF OF MEXICO WILL CONTINUE TO PROGRESS TO THE NORTHEAST TODAY AND WEDNESDAY. THIS SYSTEM WILL BRING RAIN TO NORTH AND CENTRAL GEORGIA BEGINNING AFTER 7 PM. ALTHOUGH INSTABILITY WILL GENERALLY REMAIN LOW AFTER MIDNIGHT...WITH CAPE VALUES LESS THAN 100 J/KG...AN ISOLATED THUNDERSTORM IS POSSIBLE...GENERALLY SOUTH AND WEST OF A LINE FROM LAGRANGE TO ABBEVILLE. THE OTHER CONCERN WILL BE RAINFALL AMOUNTS AS THIS LOW PRESSURE SYSTEM PUMPS MOISTURE INTO NORTH AND CENTRAL GEORGIA OVERNIGHT TONIGHT AND WEDNESDAY. PORTIONS OF WEST CENTRAL GEORGIA COULD RECEIVE 1 TO 2 INCHES OF RAIN BY SUNRISE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA WEDNESDAY AND EARLY THURSDAY. LOCALLY HEAVY RAIN IS LIKELY AND SOME THUNDERSTORMS COULD BE SEVERE...INCLUDING THE POSSIBILITY OF DAMAGING WINDS AND AN ISOLATED TORNADO...MAINLY SOUTH OF MACON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT BUT MAY BE REQUIRED ON WEDNESDAY ACROSS CENTRAL GEORGIA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 12:43 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 77 more | 33 hr |
| Dec 1, 4:04 PM EST | Flood Watch | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 68 more | 25 hr |
Nearby
High Wind Watches in Georgia, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.